Alert archive / California / Wind Advisories in 2023
Wind Advisory 29, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Dec 18, 2023, 7:57 AM PST for Del Norte County, California. It took effect at Dec 18, 2023, 1:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2023, 7:57 AM PST (15:57 UTC)
- In effect from
- Dec 18, 2023, 1:00 PM PST
- Expired
- Dec 19, 2023, 4:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913 WWUS76 KEKA 181557 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 757 AM PST Mon Dec 18 2023 CAZ101-190000- /O.CAN.KEKA.WI.Y.0028.000000T0000Z-231219T1200Z/ /O.NEW.KEKA.WI.Y.0029.231218T2100Z-231219T1200Z/ Coastal Del Norte- 757 AM PST Mon Dec 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Coastal Del Norte County. * WHEN...From 1 PM this afternoon to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ102>106-108>111-190000- /O.CON.KEKA.WI.Y.0028.000000T0000Z-231219T1200Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 757 AM PST Mon Dec 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Southern Humboldt Interior, Southern Trinity, Mendocino Coast, Northwestern Mendocino Interior and Northeastern Mendocino Interior Counties. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
319 WWUS76 KEKA 181630 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 830 AM PST Mon Dec 18 2023 CAZ102>106-108>111-190030- /O.CON.KEKA.WI.Y.0028.000000T0000Z-231219T1200Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 830 AM PST Mon Dec 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Southern Humboldt Interior, Southern Trinity, Mendocino Coast, Northwestern Mendocino Interior and Northeastern Mendocino Interior Counties. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ101-190030- /O.CON.KEKA.WI.Y.0029.231218T2100Z-231219T1200Z/ Coastal Del Norte- 830 AM PST Mon Dec 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Coastal Del Norte County. * WHEN...From 1 PM this afternoon to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
155 WWUS76 KEKA 190033 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 433 PM PST Mon Dec 18 2023 CAZ101-190845- /O.CON.KEKA.WI.Y.0029.000000T0000Z-231219T1200Z/ Coastal Del Norte- 433 PM PST Mon Dec 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Coastal Del Norte County. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ102>106-108>111-190845- /O.CON.KEKA.WI.Y.0028.000000T0000Z-231219T1200Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 433 PM PST Mon Dec 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Southern Humboldt Interior, Southern Trinity, Mendocino Coast, Northwestern Mendocino Interior and Northeastern Mendocino Interior Counties. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
561 WWUS76 KEKA 190830 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1230 AM PST Tue Dec 19 2023 CAZ101-191200- /O.CON.KEKA.WI.Y.0029.000000T0000Z-231219T1200Z/ Coastal Del Norte- Including Ft Dick, Smith River, Klamath, and Crescent City 1230 AM PST Tue Dec 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...South winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Del Norte Coast. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$ CAZ102-104-191200- /O.CON.KEKA.WI.Y.0028.000000T0000Z-231219T1200Z/ Del Norte Interior-Southwestern Humboldt- Including Ettersburg, Honeydew, Whitethorn, Shelter Cove, Gasquet, Petrolia, and Briceland 1230 AM PST Tue Dec 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Del Norte Interior and Southwestern Humboldt. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ103-105-106-108>110-191200- /O.CON.KEKA.WI.Y.0028.000000T0000Z-231219T1200Z/ Northern Humboldt Coast-Northern Humboldt Interior-Southern Humboldt Interior-Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Including Fernbridge, Arcata Arpt, Hayfork, Zenia, Forest Glen, Bull Creek, Hyampom, Hoopa, Peanut, Rockport, Fortuna, Pepperwood, Arcata, Garberville, Weitchpec, Benbow, Bridgeville, Willow Creek, Dinsmore, Orleans, Samoa, Laytonville, Fort Bragg, Ruth, Willits, McKinleyville, Point Arena, Alderpoint, Legget, Potter Valley, Shively, Fieldbrook, and Eureka 1230 AM PST Tue Dec 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Humboldt Interior, Northern Humboldt Coast, Southern Trinity, Mendocino Coast, and Northwestern Mendocino Interior. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ111-191200- /O.CON.KEKA.WI.Y.0028.000000T0000Z-231219T1200Z/ Northeastern Mendocino Interior- Including Covelo 1230 AM PST Tue Dec 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northeastern Mendocino Interior. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For detailed hazard area visit wrh.noaa.gov/map/?haz=true&wfo=eka JJW
617 WWUS76 KEKA 191145 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 345 AM PST Tue Dec 19 2023 CAZ101-191245- /O.EXP.KEKA.WI.Y.0029.000000T0000Z-231219T1200Z/ Coastal Del Norte- Including Ft Dick, Smith River, Klamath, and Crescent City 345 AM PST Tue Dec 19 2023 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... $$ CAZ102>106-108>111-191245- /O.EXP.KEKA.WI.Y.0028.000000T0000Z-231219T1200Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior-Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior- Including Honeydew, Fernbridge, Arcata Arpt, Hayfork, Zenia, Forest Glen, Whitethorn, Bull Creek, Shelter Cove, Hyampom, Hoopa, Peanut, Rockport, Fortuna, Pepperwood, Arcata, Garberville, Briceland, Weitchpec, Benbow, Gasquet, Bridgeville, Willow Creek, Ettersburg, Dinsmore, Orleans, Samoa, Laytonville, Fort Bragg, Ruth, Willits, McKinleyville, Point Arena, Alderpoint, Covelo, Legget, Potter Valley, Shively, Fieldbrook, Petrolia, and Eureka 345 AM PST Tue Dec 19 2023 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... $$ For detailed hazard area visit wrh.noaa.gov/map/?haz=true&wfo=eka JJW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Dec 18, 4:43 AM PST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 18, 4:43 AM PST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
443 AM PST Mon Dec 18 2023
.SYNOPSIS...Showers and thunderstorms will increase in coverage
today. Widespread moderate to isolated heavy rainfall will
develop, along with increasing southerly winds. Additional
rainfall is forecast Tuesday into Wednesday.
&&
.DISCUSSION...Upper diffluence ahead of an approaching NE Pacific
cyclone will continue broad ascent and resulting shower activity
over the forecast area. Isolated thunderstorms and heavy showers are
developing within the northern propagating higher PVA areas. This
activity will increase as the 992 mb low makes its approach toward
the Far North Coast. Precipitable water (PWAT) values per HREF and
RAP mesoanalysis are 1.20 inches along coastal Mendocino County, and
1.1 to 1 inch up the Far North Coast into Del Norte County. Southern
Humboldt, and especially through Mendocino County will see the
highest instability and thunderstorm probably this morning into the
afternoon. Longer lived lines of heavy showers or thunderstorms
are probable in this region as the weakening cyclone nears.
Minor flooding and rockslides will be possible with this
convective activity, especially given the higher PWAT values and
rainfall rates estimated at up to 3/4 an inch per hour. Localized
flash flooding cannot be ruled out with training storm cells.
Southerly winds are on the increase, and Wind Advisories are out
through early Tuesday morning for gusts up to 55 mph. Wind activity
will quickly increase as the cyclone brushes the region this
afternoon, and will remain strong tonight. The convective
instability will also allow for stronger gusts to be mixed down
with some of the heavier showers and thunderstorms.
A second Pacific cyclone will then develop and dive SE toward the CA
coast Tuesday. Additional rainfall will develop as the cyclone
potentially brushes the coast before temporarily stalling out.
Rainfall, focused mainly from Southern Humboldt and southward,
can be expected Tuesday into Wednesday. Rainfall rates currently
look light and up to moderate (40 percent for more than an inch in
6 hours), but higher amounts will be possible if the low nudges
only slightly farther east before continuing southward. The
pattern looks to remain active with more rain with the passing of
a cold front late in the week.
&&
.AVIATION...An approaching low has brought showers across the region,
which will continue through today. MVFR conditions with low ceilings
and some visibility reductions are expected to continue throughout
the day, as well. A heavier shower could produce IFR conditions
temporarily, as well as stronger wind gusts and isolated thunder.
Heavier rain continues into this morning along with gusty winds
across the region, which is expected to reduce conditions further.
&&
.MARINE...A strong closed low off the coast will continue to bring
showers and gusty winds in the waters, with isolated thunderstorms
and gale force gusts possible. As the low approaches this morning,
more widespread gale force gusts are anticipated, starting in the
southern outers, then spreading north and east to affect all waters.
Steep seas with these gales are anticipated, with wave heights of
around 12 to potentially 15 feet at 9 to 10 seconds expected. Winds
will peak this afternoon, with gusts to 45 kts possible. Gale force
gusts will subside by early tomorrow morning, but southerlies will
stay elevated through midweek. Seas will diminish slightly after
gales subside, but remain elevated through midweek.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 4 AM PST Tuesday for CAZ101>106-108>111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PST this afternoon for
PZZ450-455.
Gale Warning from 3 PM this afternoon to 1 AM PST Tuesday
for PZZ450-455.
Gale Warning until 1 AM PST Tuesday for PZZ470.
Gale Warning until 10 PM PST this evening for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:00 AM PST | Special Weather Statement | EKA | Del Norte | 30 min |
| Dec 18, 6:47 AM PST | Areal Flood Advisory | EKA | Lake, Mendocino | 3 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.